I have turned into a zombie.
I'm not sure if I will be the flesh eating kind yet but it stands a good chance with the appetite the increase in steroids has given me.
I'm hardly sleeping at night - hardly sleeping at all actually, just a couple of snatched hours here and there during the day. The nights I spend either on here, reading and trying to distract myself, watching late night telly - which can be dreadful or surprisingly good depending on my mood - or lying, gently seething, at the snoring body in the bed next to me. Its not Martins fault I cant sleep of course, but there is nothing more irritating when you can't than to have someone next to you who is having his full 8 hours.
And the reason I'm not sleeping?
Pain in my feet, my knees, my thighs, my side, my back......at times it seems its just everywhere it so hard to differentiate where its coming from. I saw Dr. Jill at the hospice a week ago when this was first beginning to be a real problem and she increased both my steroids and my MST. This seemed to help for a few days but now its back again with a vengeance.
Sleep deprevation is awful - it exacerbates absolutely everything. Thinking straight becomes a real problem. Making the simpliest little decision can take on the magnitude of a 'Who wants to be a Millionaire' question. Without the phone a friend option. Tempers get frayed (mine) and people wisely avoid you (Martin and the kids - and even the cats keep their distance now).
It sounds pretty hopeless doesn't it but there is a glimmer of hope on the horizon. Last Thursday I went to see Prof. James at the QE clinic to see about my having some radiotherapy. Everyone here was busy working except Edward who had a free afternoon from college so I took him for company this time. Surprisingly he agreed without much of a fight.
It was strange sitting in the clinic waiting but not for Dr P. this time. He was there busy with his testicles and prostates and when he saw me he came over with some brilliant, amazing news.
I have got Afinitor !!!
I could have jumped up and kissed him - except my legs were hurting !
It took a while for the news to sink in. I've just started on cycle 19 (or is it 20? I cant remember) of Sutent and this will be my last one. Next month I will start Afinitor. A new drug which works in a different way and has been developed especially for when Sutent doesn't work or stops working. New over here anyway, it's been used in the US very sucessfully for a while now of course.
I was still grinning like an idiot when I went in to see Prof. James and what he had planned for me made me even more positive and hopeful and SO encouraged. This week I'm starting radiotherapy on my legs and the lump under my boob - 10 days of intense treatment and it is specifically to help with the pain I'm getting and may even slow down the growth of these tumours.
So - radiotherapy for 2 weeks to help with pain and slow down tumour growth. First infusion of Zometa to strengthen bones on 8th October. And then starting Afinitor at the end of October.
This is what I hang on to in the dark, early hours when I cant sleep......